Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

On generating polynomials which are orthogonal over several intervals


Authors: Bernd Fischer and Gene H. Golub
Journal: Math. Comp. 56 (1991), 711-730
MSC: Primary 33C45
DOI: https://doi.org/10.1090/S0025-5718-1991-1068818-5
MathSciNet review: 1068818
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of generating the recursion coefficients of orthogonal polynomials for a given weight function. The weight function is assumed to be the weighted sum of weight functions, each supported on its own interval. Some of these intervals may coincide, overlap or are contiguous. We discuss three algorithms. Two of them are based on modified moments, whereas the other is based on an explicit expression for the desired coefficients. Several examples, illustrating the numerical performance of the various methods, are presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33C45

Retrieve articles in all journals with MSC: 33C45


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1991-1068818-5
Article copyright: © Copyright 1991 American Mathematical Society